MAUDE Adverse Event Report: TRILLIANT SURGICAL, LLCD/BA DJO FOOT AND ANKLE STABILIZATION; 4.0MM X 40MM CANNULATED SCREW

TRILLIANT SURGICAL, LLCD/BA DJO FOOT AND ANKLE STABILIZATION; 4.0MM X 40MM CANNULATED SCREW
Catalog Number 201-40-040
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 02/13/2025
Type of Reportable Event Malfunction
Event or Problem Description
Complaint: doctor was fusing a liz frank injury utilizing an enovis 4.0 cannulated screw.After putting in the k wire and using the appropriate pilot drill he began inserting the screw using a manual screwdriver.When the threads were about halfway through the joint the screw snapped at the junction of the core and the threads.There was a 1-hour delay in the case.To get the broken portion of the screw out doctor had to try fine over the screw left in the patient and then tamp the threaded portion out which caused significant removal of bone in that portion of the patient's foot.
 
Additional Manufacturer Narrative
Additional reporting on this event will be provided as a supplemental report to this document as soon as it becomes available.
 
Additional Manufacturer Narrative
See h11 this is the first complaint related to tiger 2.0 screws breaking during insertion.There is one complaint in the rolling year related to a legacy tiger cannulated screw breaking, pn 200-20-020 in (b)(4).In the previous complaint, the patient had dense bone which was not pre-drilled prior to screw insertion.The complaint event was confirmed through simulated use testing.In (b)(4), the reporter mentions that the pilot drill was used and the patient bone quality is unknown.900-01-033 rev a tiger cannulated screw system was reviewed to confirm the surgical technique.The ifu states that pre-drilling is recommended when "passing through three or more cortices," which is applicable to a lisfranc fusion surgery as multiple bones are fused together.The reporter mentioned, "putting in the k wire and.Using the appropriate pilot drill," as well as, "inserting the screw using a manual screwdriver." this corresponds with the instructions and recommendations provided in the ifu.The reporter did not mention whether or not countersinking was used, but because creating a recess in the bone relates to screw head placement, it is unlikely to have contributed to the complaint event.Simulated use testing was not conducted because patient bone quality was unknown.In (b)(4), screw breakage did not occur in the less dense pcf 30 sawbones, but did occur in the denser pcf 50 sawbones, so bone density would be an important factor to consider.Visual and dimensional inspection could not occur because the screw was not available for review.Rf-tig-0006 tiger 2.0 risk matrix rev 3 u6.6 mentions screw shaft breakage with a maximum severity of 3, occurrence of 3, and risk index level of 2.A severity level of 3, moderate, is appropriate because the breakage caused a 1 hour surgical delay and significant bone removal when removing the broken portion of the screw.There were 4505 tiger 2.0 screws (201-xx-xxx and 203-xx-xxx) sold in the rolling year.With one reported event, the breakage rate is 0.022%.This corresponds to an occurrence of 3, low.The risk matrix therefore adequately captures the complaint event.There are many reasons the screw could have broken during insertion, including insufficient pre-drilling, dense bone, etc but the root cause cannot be determined with the information provided.The root cause will remain unknown at this time.

Brand Name
STABILIZATION
Common Device Name
4.0MM X 40MM CANNULATED SCREW
Manufacturer (Section D)
TRILLIANT SURGICAL, LLCD/BA DJO FOOT AND ANKLE
727 north shepherd drive
suite 100
houston TX 77007
Manufacturer (Section G)
TRILLIANT SURGICAL, LLCD/BA DJO FOOT AND ANKLE
727 north shepherd drive
houston TX 77007
Manufacturer Contact
stacey bonnell
727 north shepherd drive
houston, TX 77007
8777883864
MDR Report Key21580007
Report Number3007420745-2025-00001
Device Sequence Number13080375
Product Code HWC
UDI-Device Identifier00810028392854
UDI-Public00810028392854
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
D470330
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 05/30/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number201-40-040
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/14/2025
Supplement Date Received by Manufacturer05/23/2025
Initial Report FDA Received Date03/11/2025
Supplement Report FDA Received Date05/30/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
201-40-046 LOT: UNKNOWN.; 211-40-001 LOT: UNKNOWN.
Outcome Attributed to Adverse Event Other;
Patient SexUnknown